Publication
Title
Thalidomide-induced morbilloform rash : diagnosis and continuation of therapy
Author
Abstract
In the past few years, thalidomide is experiencing a revival in many different fields as a last therapeutic option, because of the potential severe adverse drug reactions (ADR) induced by this drug (teratogenicity, peripheral neuropathy and sedation). Taking into consideration the increased use, we should focus on the prevalence of these and other ADR as well on their management. We describe a patient with multiple myeloma who presented with a morbilliform rash induced by thalidomide. Reintroduction of the drug confirmed the diagnosis. Nevertheless we continued the thalidomide treatment, although combined with methylprednisolone 64 mg. There was no recurrence of the cutaneous drug reaction (CDR). To the best of our knowledge, this is the first case showing that systemic steroids can help to 'treat through' a thalidomide CDR. Copyright (C) 2002 S. Karger AG, Basel.
Language
English
Source (journal)
Dermatology. - Basel
Dermatology
Publication
Basel : 2002
ISSN
1018-8665
Volume/pages
204:4(2002), p. 365-367
ISI
000176566500033
Full text (Publisher's DOI)
UAntwerpen
Faculty/Department
Research group
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 08.10.2008
Last edited 12.11.2017
To cite this reference